Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Tuberc Respir Dis. 2004 Jul;57(1):55-60. Korean. Case Report. https://doi.org/10.4046/trd.2004.57.1.55
Jeon IS , Jang JY , Park JE , Song CY , Jung CW , Kim SH , Kang KW .
Division of Pulmonary and Critical Care Medicine, Department of Medicine Masan Samsung Hospital Sungkyunkwan University School of Medicine, Republic of Korea. ksooj27@medimail.co.kr
Abstract

Anticonvulsant hypersensitivity syndrome (AHS) is an uncommon, but potentially fatal and mutilsystemic disorder that occurs after exposure to the arene oxide-producing anticonvulsants-carbamzepine, phenobarbital and phenytoin. The multisystemic reactions include fever, skin eruptions, lymphadenopathy, hematologic abnormality and hepatitis. The diagnosis of AHS is made by history of drug exposure and clinical course. No specific treatments are proved as benefit except discontinuing the offending drug and trying the steroids in some severe cases. We report a case of carbamazepine induced anticonvulsant hypersensitivity syndrome characterized by skin rash, eosinophilia, subcarinal lymphadenopathy and eosinophilic pneumonia. The patient was resolved completely after only discontinuing carbamazepine.

Copyright © 2019. Korean Association of Medical Journal Editors.